Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 15, NWS Cleveland, OH

April 11, 2018

NWS Cleveland, OH issued this small craft advisory at Apr 11, 2018, 3:46 PM EDT. It took effect at Apr 12, 2018, 4:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2018, 3:46 PM EDT (19:46 UTC)
In effect from
Apr 12, 2018, 4:00 AM EDT
Expired
Apr 13, 2018, 12:10 AM EDT
In force
20 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

540 
WHUS71 KCLE 111946
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
346 PM EDT Wed Apr 11 2018


.Southwest winds will increase to 15 to 25 knots and gust between
35 and 40 knots Thursday as low pressure moves northeast through 
the central Great Lakes. 

LEZ142>145-120400-
/O.NEW.KCLE.SC.Y.0015.180412T0800Z-180413T0100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
346 PM EDT Wed Apr 11 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 9 PM EDT
THURSDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 4 AM to 9 PM EDT
Thursday.

* WINDS...Southwest 15 to 25 knots with gusts up to 40 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ146>149-120400-
/O.NEW.KCLE.SC.Y.0015.180412T1300Z-180413T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
346 PM EDT Wed Apr 11 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 4 AM EDT
FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 9 AM Thursday to 4 AM EDT
Friday.

* WINDS...Southwest 15 to 25 knots with gusts up to 35 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
6 follow-up statements
503 
WHUS71 KCLE 120106
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
906 PM EDT Wed Apr 11 2018

.Southwest winds will increase to 15 to 25 knots and gust between
35 and 40 knots Thursday as low pressure moves northeast through
the central Great Lakes.

LEZ142>145-120915-
/O.CON.KCLE.SC.Y.0015.180412T0800Z-180413T0100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
906 PM EDT Wed Apr 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM EDT
THURSDAY...

* WINDS...Southwest 15 to 25 knots with gusts up to 40 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ146>149-120915-
/O.CON.KCLE.SC.Y.0015.180412T1300Z-180413T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
906 PM EDT Wed Apr 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO
4 AM EDT FRIDAY...

* WINDS...Southwest 15 to 25 knots with gusts up to 35 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
993 
WHUS71 KCLE 120800
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
400 AM EDT Thu Apr 12 2018

LEZ142>145-121600-
/O.CON.KCLE.SC.Y.0015.000000T0000Z-180413T0100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
400 AM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...Southwest 15 to 25 knots with gusts up to 40 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ146>149-121600-
/O.CON.KCLE.SC.Y.0015.180412T1300Z-180413T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
400 AM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 4 AM EDT FRIDAY...

* WINDS...becoming Southwest 15 to 25 knots with gusts up to 35 
  knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
627 
WHUS71 KCLE 121343
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
943 AM EDT Thu Apr 12 2018


LEZ146>149-122145-
/O.CON.KCLE.SC.Y.0015.000000T0000Z-180413T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
943 AM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...becoming Southwest 15 to 25 knots with gusts up to 35 
  knots. 

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>145-122145-
/O.CON.KCLE.SC.Y.0015.000000T0000Z-180413T0100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
943 AM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...Southwest 15 to 25 knots with gusts up to 40 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
696 
WHUS71 KCLE 121950
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
350 PM EDT Thu Apr 12 2018


LEZ146>149-130400-
/O.CON.KCLE.SC.Y.0015.000000T0000Z-180413T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
350 PM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...becoming Southwest 15 to 25 knots with gusts up to 35 
  knots. 

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>145-130100-
/O.CON.KCLE.SC.Y.0015.000000T0000Z-180413T0100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
350 PM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...Southwest 15 to 25 knots with gusts up to 40 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
024 
WHUS71 KCLE 130212
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1012 PM EDT Thu Apr 12 2018


LEZ146>148-130315-
/O.CAN.KCLE.SC.Y.0015.000000T0000Z-180413T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
1012 PM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Southwest winds of 10 knots or less becoming southeast. Waves of 1
to 3 feet. 

$$

LEZ149-130800-
/O.CON.KCLE.SC.Y.0015.000000T0000Z-180413T0800Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1012 PM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...Southwest 10 to 20 knots becoming south less than 10
  knots. 

* WAVES...3 to 5 feet decreasing to 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
119 
WHUS71 KCLE 130410
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1210 AM EDT Fri Apr 13 2018

LEZ149-130515-
/O.CAN.KCLE.SC.Y.0015.000000T0000Z-180413T0800Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1210 AM EDT Fri Apr 13 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 1:54 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 11, 1:54 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
154 PM EDT Wed Apr 11 2018

.SYNOPSIS...
High pressure over the Ohio Valley will move off the SE Coast
tonight. This will allow low pressure to track across the
central Great Lakes Thursday. The trailing front will linger
across the lower Great Lakes into the weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
A batch of warm advection showers continues to work across the
forecast area. Most of the "activity" is virga with a few
showers getting to the ground. Will use "slight chance" to
describe the showers early this afternoon from around the I-71
corridor eastward. A few showers may persist through mid and
late afternoon near Lake Erie and north in the baroclinic zone,
especially across extreme northeast OH and northwest PA. A few
wet snow flakes/graupel may mix in. Made minor adjustments to
temperatures based on the current readings. No other changes for
the late morning/afternoon update.

Original NEAR TERM discussion...
High pressure over the Upper Ohio Valley will slide slowly east
today. Weak LL jet develops on the back side of the high with
with weak warm lifting across the forecast area today. Precip
will be light. All models on the dry side with best chance of a
few showers in the east and NE this afternoon as taps into some
lake moisture. Ridge still in control now so will go the chance
of sprinkles in the west this morning with a chance of rain
showers in the east this afternoon. Heat wave today as temps
will warm into the 50s today.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
High pressure slides off the SE Coast tonight.  This will allow low
pressure to track across the Central Great Lakes tonight.  As it
does it will lift a warm front across the forecast area tonight
which will kick off some showers and usher in much warmer temps.
Showers will develop after midnight and move east of the forecast
area Thursday morning. Temps will soar into the 60s on Thursday.

Warm front will lift across northern Ohio and NW PA Thursday night
with a few showers moving northward with it. This boundary should
lift north of Lake Erie for Friday. However it may linger very close
to Erie. High pressure over Ontario will then try to nudge this
boundary southward Friday night into Saturday as low pressure moves
up the Ohio River Valley. So at this point there is significant
uncertainty with high temperatures across the region. The ensemble
guidance from one of the models indicates a very high standard
deviation for Saturday. This means we may see highs in Cleveland
that are either 73 or 45 depending on the exact location of the
frontal boundary. At this point in time we did not make significant
changes to the current forecast but did nudge highs down a couple
degrees near the lake.

In any event it does look like there will be rain spreading west to
east across the region on Saturday. We will continue with a mention
of thunder for Saturday afternoon.

Friday will be the warmest day in the short term with highs in the
60s to middle 70s.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
The region will still be under the influence of a large area of low
pressure on Sunday. Periods of rain are expected to continue through
the day. There may be a lull in the precipitation late Sunday night
before we see a transition back to some snow at some point Monday
into Monday evening. The snow and rain chances will likely linger
into Tuesday as the upper level low slowly moves to the New England
states.

Sunday will be the warm day of the long term with mid day highs in
the 50s to middle 60s. Cooler Monday into Tuesday with highs mostly
in the 40s. There may be some middle to upper 30s for highs across
NW PA on Tuesday.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Rain showers and a few snow flakes will lift across extreme
northeast OH and northwest PA this afternoon as a weak front
sags across the eastern Great Lakes. Additional rain showers
will develop later tonight and Thursday morning as the weak
front begins to lift back north as a warm front. Thunder is
possible across northwest Ohio early Thursday morning. A low
level jet will develop across the midwest and Great Lakes and
tonight and low level wind shear will develop. Winds will become
gusty Thursday morning as the warm front lifts north of the
area and we get into the warm sector.

OUTLOOK...Non-VFR conditions are likely on Saturday and
Sunday.

&&

.MARINE...
Southwesterly winds will be on the increase today as a weakening
cold front sags toward Lake Erie. Winds should not exceed 20 knots
so a small craft advisory is not anticipated. However we will need
to monitor the waters of NW PA where the longer fetch may get waves
close to 4 feet for a few hours. Plan on a 2 to 4 foot range for
now. This frontal boundary then becomes the path for several pieces
of low pressure Thursday into the weekend. The low on Thursday
should remain north of the lake with southwesterly winds likely
becoming strong enough for a small craft advisory. Winds should
relax in the wake of the low Thursday night with variable winds. The
frontal boundary will continue to wobble over the lake Friday into
Saturday and will have significant impacts on the wind direction and
speed. Easterly winds should develop by Saturday with small craft
advisories likely needed again.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...DJB/Kosarik
NEAR TERM...DJB/Kosarik
SHORT TERM...DJB/Mullen
LONG TERM...Mullen
AVIATION...Kosarik
MARINE...Mullen
Hazardous weather outlook, Apr 11, 4:00 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
400 AM EDT Wed Apr 11 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-120900-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
400 AM EDT Wed Apr 11 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.